Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 25, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 26, 2005, 10:41 PM CDT for Young County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2005, 10:41 PM CDT (03:41 UTC)
- Expired
- Jul 26, 2005, 11:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Young County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1883 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 270343 FFWFWD TXC503-270445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1041 PM CDT TUE JUL 26 2005 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN YOUNG COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1145 PM CDT * AT 1038 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED MAJOR STREET FLOODING IN AND NEAR THE CITY OF GRAHAM. FLASH FLOODING WAS OCCURRING DUE TO HEAVY RAINFALL FROM A THUNDERSTORM NEAR GRAHAM...MOVING SOUTHEAST AT 10 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... RURAL SOUTHEASTERN YOUNG COUNTY AT 1100 PM EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3297 9881 3296 9840 3314 9840 3327 9873 $$
1 follow-up statement
000 WGUS74 KFWD 270443 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1145 PM CDT TUE JUL 26 2005 TXC503-270451- YOUNG TX- 1145 PM CDT TUE JUL 26 2005 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN YOUNG COUNTY HAS BEEN ALLOWED TO EXPIRE... THE THUNDERSTORMS THAT PROMPTED THE FLASH FLOOD WARNING HAVE WEAKENED AND ARE NO LONGER PRODUCING HEAVY RAIN. THE THREAT TO LIFE AND PROPERTY HAS ENDED. HOWEVER...COUNTY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS MAY STILL BE FLOODED. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3297 9881 3296 9840 3314 9840 3327 9873 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 9:50 PM CDT, 51 minutes earlier.
Area forecast discussion, Jul 26, 9:50 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 950 PM CDT TUE JUL 26 2005 .950 PM DISCUSSION... WE ARE UPDATING THE ZONE AND GRID FORECASTS...TO INCREASE THE POPS PRIOR TO 06Z...ESPECIALLY IN THE NORTHWEST ZONES WHERE THUNDERSTORMS ARE OCCURRING. THERE IS SOME THREAT OF HEAVY RAINFALL (YOUNG COUNTY RADAR RAINFALL ESTIMATES ARE NEAR TWO INCHES IN THE WESTERN PORTION OF THE COUNTY). WE ALSO HAVE INCREASED POPS IN THE CENTRAL... WESTERN...AND NORTHERN ZONES...INCLUDING THE DFW AREA. FROM 06Z-12Z (1 AM TO 7 AM) WE HAVE INCREASED POPS IN MOST AREAS. THE RUC FORECASTS THAT A WEAK SHORT WAVE TROUGH WILL MOVE SLOWLY ALONG THE FRONT FROM SOUTHWEST TO NORTHEAST THROUGH THE NIGHT...LIKELY TO ENHANCE POPS IN MOST AREAS...BUT ESPECIALLY THE CENTRAL AND NORTHERN ZONES. LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE THE MAIN PROBLEMS WITH TONIGHTS STORMS. ONE PROBLEM THAT IS ALWAYS DIFFICULT TO HANDLE IN THE SUMMER...IS THAT THE INDIVIDUAL STORM CELL MOTION IS VERY SLOW...BECAUSE OF WEAK WINDS ALOFT. THUS...MOVEMENT OF THE CONVECTIVE LINE WILL DEPEND STRONGLY ON THE ABILITY OF NEW STORM CELLS TO FORM QUICKLY...AS THE GUST FRONT/COLD FRONT SWEEP SOUTHEAST...FASTER THAN INDIVIDUAL STORMS ARE MOVING. AT SOME POINT...THERE IS A CHANCE THAT THE LIFTING MECHANISM (THE COOL OUTFLOW) COULD OUT RACE NEW STORM DEVELOPMENT. STILL OVERALL MOST AREA WILL HAVE THE BENEFIT OF SOME RAINFALL BEFORE IT ENDS. .400 PM DISCUSSION... AN UNSEASONABLY STRONG MID-SUMMER COLD FRONT CONTINUES TO MOVE SOUTHWARD ACROSS THE SOUTHERN PLAINS THIS AFTERNOON. THE FRONTAL BOUNDARY...WHICH WAS LOCATED FROM THE SOUTHERN TEXAS PANHANDLE... NORTHEASTWARD TO CENTRAL OKLAHOMA AND SOUTHEASTERN KANSAS AT 26/20Z...IS PROGGED BY SHORT TERM MODEL GUIDANCE TO ACCELERATE SOUTHEASTWARD OVERNIGHT. THIS SEEMS PLAUSIBLE...GIVEN INCREASING NORTHWEST FLOW ALOFT...AND DIABATIC EFFECTS WHICH WILL LIKELY AID IN A PERSISTENT SOUTHWARD MOTION. THE BOUNDARY WILL LIKELY BE LOCATED ACROSS THE SOUTHEASTERN PORTION OF THE FORECAST AREA BY SUNRISE WEDNESDAY...AND WE WILL CONTINUE WITH HIGH CHANCE POPS FOR RAIN AND ELEVATED THUNDERSTORMS IN ZONE OF ENHANCED ISENTROPIC ASCENT IMMEDIATELY NORTH OF THE FRONT. THE AREA OF PRECIPITATION CURRENTLY NOTED FROM THE PANHANDLE INTO WESTERN OKLAHOMA SHOULD EXPAND WITH NOCTURNAL STRENGTHENING OF THE LOW-LEVEL JET OVERNIGHT...WITH WIDESPREAD AREAL COVERAGE OF PRECIPITATION EXPECTED...ESPECIALLY LATE TONIGHT AND EARLY WEDNESDAY MORNING. HOWEVER...CROSS-SECTIONAL ISENTROPIC ANALYSES FROM THE GFS/NAM/UKMET SUGGEST THAT LIFT WILL BE INSUFFICIENT TO JUSTIFY EITHER A MENTION OF HEAVY RAINFALL OR SEVERE WEATHER. PRECIPITATION SHOULD COME TO A RATHER ABRUPT END FOR THE NORTHERN HALF OF NORTH TEXAS BY LATE WEDNESDAY MORNING...WITH HIGH POPS MAINTAINED FOR SOUTHERN HALF OF THE FORECAST AREA THROUGH LATE WEDNESDAY AFTERNOON. STRATUS CLOUDS WILL LIKELY LINGER FOR MUCH OF THE DAY AND EVENING...AND EXPECT UNSEASONABLY COOL MAXIMUM TEMPERATURES /UPPER 70S NORTH TO MID 80S SOUTH/ TO RESULT FROM THE LACK OF INSOLATION AND DIABATIC COOLING EFFECTS FROM RAINFALL. GUIDANCE FROM THE 12Z MODEL SUITE IS IN UNANIMOUS AGREEMENT ON THIS FRONTAL BOUNDARY ACTUALLY MAKING IT ALL THE WAY TO THE NORTHERN GULF OF MEXICO...WHICH IS NOT ONLY REASONABLE GIVEN CURRENT STRENGTH OF THE POSTFRONTAL AIRMASS...BUT ALSO REMARKABLE FOR THIS TIME OF YEAR. THUS...WE WILL REMOVE THE SLIGHT CHANCE POPS FOR THE SOUTHERN COUNTIES BEYOND THURSDAY EVENING. OTHERWISE...A DRY FORECAST WILL BE MAINTAINED THROUGH END OF THE FORECAST PERIOD...WITH A GRADUAL WARMING TREND NOTED THROUGH TUESDAY. THE LATEST RUNS OF THE ECMWF AND GFS EXHIBIT SUBTLE DIFFERENCES ON THE EXACT LOCATION OF THE STRENGTHENING UPPER RIDGE...WHICH WILL HAVE A PROFOUND EFFECT ON BOTH TEMPERATURES AND POPS. THE GFS WANTS TO DEVELOP ANOTHER WEAK SHEAR AXIS ACROSS THE LOWER MISSISSIPPI VALLEY...WHICH WOULD LIKELY RESULT IN COOLER TEMPERATURES AND LOW RAIN CHANCES FOR THE EASTERN ZONES. HOWEVER...AT THIS TIME WE WILL SIDE WITH THE WARMER/DRIER ECMWF SOLUTION. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 67 80 64 89 / 80 60 0 0 WACO, TX 76 83 67 92 / 40 70 10 10 PARIS, TX 65 78 62 87 / 80 50 0 0 DENTON, TX 65 79 64 89 / 80 50 0 0 MCKINNEY, TX 66 80 63 88 / 80 50 0 0 DALLAS, TX 67 80 64 89 / 80 60 0 0 TERRELL, TX 69 82 64 88 / 60 60 0 0 CORSICANA, TX 74 83 66 90 / 40 70 10 10 TEMPLE, TX 76 84 68 93 / 30 70 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 65/DD
Hazardous weather outlook, Jul 26, 4:00 PM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT TUE JUL 26 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A COLD FRONT WILL CROSS THE RED RIVER LATE THIS EVENING AND REACH A LINE FROM GOLDTHWAITE...TO HILLSBORO...TO CANTON BY SUNRISE WEDNESDAY. THUNDERSTORMS ARE EXPECTED TO FORM ALONG AND BEHIND THE FRONT. VERTICAL WIND SHEAR AND INSTABILITY SHOULD NOT BE SUFFICIENT TO SUPPORT SEVERE THUNDERSTORMS...BUT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN WILL PRESENT A HAZARD. .DAYS TWO THROUGH SEVEN... THE COLD FRONT WILL MOVE SOUTH OF THE REGION BY MIDDAY WEDNESDAY. SCATTERED THUNDERSTORMS WILL LINGER BEHIND THE FRONT THROUGH WEDNESDAY AFTERNOON BUT ARE NOT EXPECTED TO BECOME SEVERE. SLIGHT THUNDERSTORM CHANCES WILL LINGER SOUTH OF A LAMPASAS...WACO...TO ATHENS LINE THROUGH THURSDAY. DRY AND WARM CONDITIONS WILL RETURN TO ALL OF NORTH TEXAS FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. 79
In the hours before
Special weather statement, Jul 26, 9:49 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 949 PM CDT TUE JUL 26 2005 TXZ100-270315- YOUNG- 949 PM CDT TUE JUL 26 2005 ...SIGNIFICANT WEATHER UPDATE... AT 949 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF GRAHAM...MOVING SOUTHEAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM AND SOUTH BEND. VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.